Alert archive / Puerto Rico / Special Weather Statements in 2019
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Aug 24, 2019, 12:21 PM CDT. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2019, 12:21 PM CDT (17:21 UTC)
- Expired
- Aug 24, 2019, 1:45 PM CDT
- In force
- 84 min
- Issued by
- NWS JSJ
The radar
The San Juan radar (TJUA), 110 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
473
WWCA82 TJSJ 241721
SPSSJU
Special Weather Statement
National Weather Service San Juan PR
121 PM AST Sat Aug 24 2019
PRZ005-008>010-241845-
Northwest-North Central-Mayaguez and Vicinity-Western Interior-
121 PM AST Sat Aug 24 2019
...A STRONG THUNDERSTORM WILL AFFECT LAS MARIAS...LARES...SAN
SEBASTIAN...ARECIBO...ISABELA...MOCA...QUEBRADILLAS...ANASCO...
CAMUY...RINCON...HATILLO...UTUADO...AGUADA AND AGUADILLA
MUNICIPALITIES...
At 117 PM AST, Strong thunderstorms have begun to develop in and
around Lares and sebastian and were moving west northwest around 20
knots.
Winds in excess of 30 mph and frequent lightning will be possible
with these storms.
Locations impacted include...
Aguadilla, Aguada, Rincon, Moca, Las Marias, Isabela, Anasco,
Quebradillas, Lares, San Sebastian, Rafael Capo, Aceitunas, Hato
Arriba, Caban, Luyando, La Playa, Quebrada, Juncal, Stella and Piedra
Gorda.
Torrential rainfall is also occurring with these storm, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1851 6702 1849 6698 1848 6691 1834 6666
1824 6687 1830 6724 1836 6727 1839 6719
1843 6715 1846 6717 1849 6717 1851 6714
1852 6709
TIME...MOT...LOC 1717Z 240DEG 0KT 1828 6684
$$
RAM/MB/FRGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Aug 24, 10:50 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 24, 10:50 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1150 AM AST Sat Aug 24 2019 .UPDATE...No change to previous short term discussion at this time. Overall drier airmass expected to affect the forecast area for the rest of the weekend through Monday. However residual moisture along with local and diurnal effects will promote afternoon showers and possibly an isolated thunderstorm or two mainly along portions of the northern half of Puerto Rico in the form of streamers including around parts of the San Juan Metro. && .AVIATION UPDATE...VFR durg prd. Recent TJSJ 24/12Z upper air sounding data as well as the doppler weather radar VAD wind profile both suggests winds Blo FL120 fm E-SE 15-20 kts. Satellite imagery also continued to suggest extensive area of suspended Saharan dust particulates spreading westward into the northeastern Caribbean. However, so far no restrictions to flight Vsby en route btw islands. Recent local risk assessment tool suggests potential for fair wx waterspouts especially ovr waters btw E PR and USVI. No sig operational wx impacts attm. No other change from previous AVN discussion. && .MARINE UPDATE...No change to the previous marine discussion at this time. && .PREV DISCUSSION... /issued 551 AM AST Sat Aug 24 2019/ SYNOPSIS... A weak tropical wave will increase moisture and instability across the local islands through at least early Sunday morning. A dry air mass with a dense Saharan air layer will limit shower activity and create hazy skies by Sunday morning into early next week. Unsettled weather conditions will return by mid-week of the upcoming week. SHORT TERM...Today through Monday... GOES-16 IR shows a shallow patch of moisture moving across the Leeward Islands. This moisture is associated with a weak tropical wave that has moved into the Northeast Caribbean waters early this morning, this wave will move across the region through early Sunday morning. This tropical wave will produce isolated to scattered showers this morning across the U.S. Virgin Islands and eastern areas of Puerto Rico. Most of these showers, however, should be brief and only lead to minor rainfall accumulations. Later this afternoon the moisture is expected to continue to advance to the west. The combination of low-level moisture, local effects and diurnal heating will initiate showers and isolated thunderstorms across the interior, western and metro areas of Puerto Rico. In addition, 00Z high-res WRF model develops streamers downwind of the U.S. Virgin Islands and across metro areas of San Juan this afternoon. Streamers that do develop could cause urban and small stream flooding especially if they develop over San Juan metro areas. Sunday, moisture will linger across the area and induce isolated to scattered showers across most of the region. Then a dry Saharan air mass is forecast to advance into the U.S. Virgin Islands and eastern Puerto Rico late in the afternoon. This dense air layer will limit shower activity across the aformentioned areas late Sunday afternoon. The Saharan air will continue to progress to the west across other areas of the island by Sunday evening resulting in hazy skies and limited shower activity late Sunday evening into Monday night. LONG TERM...Tuesday through Friday... For Tuesday, the aforementioned Saharan Air Layer is forecast to exit the region by late Tuesday night into early Wednesday morning. Therefore, hazy skies with limited shower activity will persist. Model guidance are suggesting unsettled weather conditions associated with a low-pressure system Wednesday through early Friday morning. At this time, the National Hurricane Center (NHC) is monitoring this system, which is located about a thousand miles east of the Windward Islands. Environmental conditions appear conducive for additional development and the NHC is giving a medium chance of formation in the next 48 hours and a high chance through the next 5 days. There is plenty of uncertainty regarding the intensity of this disturbance, but giving the potential for development into a more organize system, we will continue monitoring this situation. A more seasonable weather pattern is forecast to return by Saturday. AVIATION... Mainly VFR conditions are expected to persist through the forecast period. VCSH expected across eastern PR, USVI and Leeward Island terminals through 24/18Z. SHRA/TSRA across metro areas of PR and western terminals of PR by 24/16Z, then over terminals TJBQ and TJMZ by 24/18Z. SHRA/TSRA could cause brief MVFR conds. Winds will be out of the East to southeast at 10 to 20 kts with higher gusts and sea breeze variation starting by 24/14Z. MARINE...Seas up to 5 feet and winds between 10 to 20 knots expected across the local waters through much of the forecast period. Marine guidance continued to suggest, an active tropical wave may bring deteriorating marine weather conditions by mid-week of the upcoming week. For the beach goers, there is a moderate risk of rip current for most of the local beaches of Puerto Rico and the U.S. Virgin Islands today. && .PRELIMINARY POINT TEMPS/POPS... SJU 90 79 91 80 / 50 50 20 20 STT 90 81 89 80 / 40 40 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...RAM LONG TERM....MB
Hazardous weather outlook, Aug 24, 6:06 AM CDT, 6 hours 15 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 542 AM AST sabado 24 de agosto de 2019 AMZ710>745-PRZ001>013-250945- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Interior Central-Ponce y Vecindad-Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y mar afuera del Atlantico y Caribe- 542 AM AST sabado 24 de agosto de 2019 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta Noche .Tronadas...Existe la posibilidad de tronadas con lluvias fuertes y vientos en rafagas breves esta tarde a traves de sectores del cuadrante noroeste de Puerto Rico. .Inundaciones...Lluvias fuertes pudieran resultar en acumulaciones de agua en las carreteras y areas de pobre drenaje. .Vientos...Se esperan vientos sostenidos en exceso de 20 mph/17 nudos a traves de las aguas del noroeste del Atlantico y las aguas del suroeste del Caribe. .Oleaje...Se espera oleaje picado hasta 5 pies a traves del las aguas del Atlantico y las aguas del Caribe hoy. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte y algunas del sur de Puerto Rico. Existe un riesgo moderado de corrientes marinas para las playas del sur de Vieques y las playas del noreste de Culebra. .Calor...Viento del este a sureste resultara en indices de calor que fluctuara entre los 102 a 107 grados a lo largo de las areas costeras del suroeste, noroeste y sur de Puerto Rico. .Dia dos a siete...domingo a viernes Una masa de aire seco del Sahara limitara la actividad de aguaceros para la tarde del domingo, esta masa de aire se espera que se mantenda sobre el area hasta tarde el lunes en la noche. La humedad regresara al area para el martes, la combinacion de humedad en los niveles bajos y el calor diurno ayudara en el desarrollo de aguaceros y tronadas aisladas durante las tarde. Se pronostica que humedad en los niveles bajos aumentara cada dia para la proxima semana, por lo que aumentaran las probabilidades de lluvia a traves del area. Continuaremos monitoreando el progreso del invest 99L durante la semana y continuaremos enviando actualizaciones sobre el desarrollo mas reciente del sistema. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones y corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-250945- San Tomas, San John y Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacente del Caribe- 542 AM AST sabado 24 de agosto de 2019 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...Hoy y esta Noche .Calor...Viento del este a sureste resultara en indices de calor que fluctuara entre los 102 a 107 grados a lo largo de la costa este y sureste de St. Thomas y St. John. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para algunas playas locales. .Dia dos a siete...domingo a viernes Una masa de aire seco del Sahara limitara la actividad de aguaceros para la tarde del domingo, esta masa de aire se espera que se mantenda sobre el area hasta tarde el lunes en la noche. La humedad regresara al area para el martes, la combinacion de humedad en los niveles bajos y el calor diurno ayudara en el desarrollo de aguaceros y tronadas aisladas durante las tarde. Se pronostica que humedad en los niveles bajos aumentara cada dia para la proxima semana, por lo que aumentaran las probabilidades de lluvia a traves del area. Continuaremos monitoreando el progreso del invest 99L durante la semana y continuaremos enviando actualizaciones sobre el desarrollo mas reciente del sistema. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones al Servicio Nacional de Meteorologia en San Juan.
In the hours before
Special weather statement, Aug 24, 12:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
121 PM AST Sat Aug 24 2019
PRZ005-008>010-241845-
Northwest-North Central-Mayaguez and Vicinity-Western Interior-
121 PM AST Sat Aug 24 2019
...A STRONG THUNDERSTORM WILL AFFECT LAS MARIAS...LARES...SAN
SEBASTIAN...ARECIBO...ISABELA...MOCA...QUEBRADILLAS...ANASCO...
CAMUY...RINCON...HATILLO...UTUADO...AGUADA AND AGUADILLA
MUNICIPALITIES...
At 117 PM AST, Strong thunderstorms have begun to develop in and
around Lares and sebastian and were moving west northwest around 20
knots.
Winds in excess of 30 mph and frequent lightning will be possible
with these storms.
Locations impacted include...
Aguadilla, Aguada, Rincon, Moca, Las Marias, Isabela, Anasco,
Quebradillas, Lares, San Sebastian, Rafael Capo, Aceitunas, Hato
Arriba, Caban, Luyando, La Playa, Quebrada, Juncal, Stella and Piedra
Gorda.
Torrential rainfall is also occurring with these storm, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1851 6702 1849 6698 1848 6691 1834 6666
1824 6687 1830 6724 1836 6727 1839 6719
1843 6715 1846 6717 1849 6717 1851 6714
1852 6709
TIME...MOT...LOC 1717Z 240DEG 0KT 1828 6684
RAM/MB/FRGThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 12:45 PM CDT | Special Weather Statement | JSJ | 60 min | |
| Aug 24, 12:53 PM CDT | Areal Flood Advisory | JSJ | 112 min | |
| Aug 24, 1:11 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 24, 2:05 PM CDT | Areal Flood Advisory | JSJ | 115 min |
Nearby
Special Weather Statements in Puerto Rico, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.